Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 101, NWS Louisville, KY

June 4, 2014Marion County, Taylor County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 4, 2014, 6:41 PM EDT for Marion County, Taylor County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2014, 6:41 PM EDT (22:41 UTC)
Expired
Jun 4, 2014, 7:10 PM EDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Marion County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 70 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 2:51 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
797 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WUUS53 KLMK 042241
SVRLMK
KYC155-217-042310-
/O.NEW.KLMK.SV.W.0101.140604T2241Z-140604T2310Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
641 PM EDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTH CENTRAL TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 710 PM EDT

* AT 641 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
  LEBANON...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  LEBANON...FROGTOWN...SAINT JOSEPH...SAINT MARY...FINLEY...
  BELLTOWN...JESSIETOWN...NEW MARKET...CALVARY...PHILLIPSBURG...
  SPURLINGTON...GREENBRIAR...SALLEETOWN...PENICK...BRADFORDSVILLE...
  RILEY AND MANNSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3751 8549 3754 8549 3755 8550 3761 8548
      3756 8510 3737 8519
TIME...MOT...LOC 2242Z 290DEG 28KT 3755 8543

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

EER
2 follow-up statements
287 
WWUS53 KLMK 042259
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
659 PM EDT WED JUN 4 2014

KYC155-217-042310-
/O.CON.KLMK.SV.W.0101.000000T0000Z-140604T2310Z/
MARION KY-TAYLOR KY-
659 PM EDT WED JUN 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
TAYLOR AND CENTRAL MARION COUNTIES UNTIL 710 PM EDT...

AT 657 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF LEBANON...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
LEBANON...JESSIETOWN...NEW MARKET...CALVARY...PHILLIPSBURG...
SPURLINGTON...GREENBRIAR...SALLEETOWN...BRADFORDSVILLE AND RILEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3747 8541 3753 8541 3755 8540 3757 8534
      3756 8510 3737 8519
TIME...MOT...LOC 2259Z 290DEG 28KT 3751 8532

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

EER
405 
WWUS53 KLMK 042305
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 PM EDT WED JUN 4 2014

KYC155-217-042315-
/O.EXP.KLMK.SV.W.0101.000000T0000Z-140604T2310Z/
MARION KY-TAYLOR KY-
705 PM EDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TAYLOR AND
CENTRAL MARION COUNTIES WILL EXPIRE AT 710 PM EDT/610 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.

LAT...LON 3747 8541 3753 8541 3755 8540 3757 8534
      3756 8510 3737 8519
TIME...MOT...LOC 2305Z 290DEG 28KT 3749 8527

$$

EER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:54 PM EDT, 47 minutes earlier.

Area forecast discussion, Jun 4, 5:54 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
554 PM EDT Wed Jun 4 2014

...Forecast Update...
Issued at 554 PM EDT Wed Jun 4 2014

Surface boundary has slipped into the northern tier of LMK's
southern Indiana counties.  Will likely be dropping the Tornado
Watch up there soon.  In the meantime, have lowered PoPs north of
the Ohio River to scattered since there is very little going on
there and not much additional development is expected at this time.

...Mesoscale Forecast Update...
Issued at 545 PM EDT Fri Jun 4 2014

TOR Watch #219 is still in effect through 9 PM EDT...8 PM CDT.
Convection has been a little slow to develop and strengthen this
evening likely due to capping which has held strong over the area
even near the sfc boundary across near the Ohio River.  High-res
models still indicate upscale growth in convection further into the
evening hours.  But this may be hampered due to the strength of the
cap.  Will just have to wait and see.  If convection does grow
upscale as high-res models suggest, areas west of I-65 especially
over west central KY are sitting in an area of enhanced CAPE and
DCAPE which may make them more prone to a hail and damaging wind
threat.  If a forward propagating MCS can get going, it would likely
be in this area.  The isolated tornado threat still exists over the
entire area but perhaps is best over southeast Indiana and portions
of north central KY along and north of I-64.  More discrete cells
may persist in this area which has better low level shear and
helicity values.  Any boundaries including the synoptic boundary
near the Ohio River or boundaries from convection may be areas
of focus for any isolated tornadoes this evening.

.SHORT TERM (Now through Thursday Night)...
Issued at 245 PM EDT Wed Jun 4 2014

...SEVERE WEATHER EPISODE LIKELY LATE THIS AFTERNOON AND EVENING
ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY WITH DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES...

With upper level clouds dissipating from the earlier MCS, we now
have heated up into the low to mid 80s across most of the region,
save for the northeast. Low pressure now is analyzed over west
central Indiana, along a frontal boundary. Clouds are developing
ahead of this front now that we are starting to destabilize. As we
get into the mid 80s we should see development quicken. Airmass is
moist enough that we may actually get some development ahead of the
cells that should drop down from the north. Will have to monitor
discrete development at first for rotating cells. High res models
continue to show these cell merging into a long east-west line with
embedded bowing segments, so will continue to advertise the damaging
wind threat.

With the rotating cell threat, have coordinated with SPC to have a
tornado watch first over our eastern CWA.  Convective inhibition is
keeping stronger cells from forming farther east, but another watch
box may be needed over the west in the next couple of hours. The
GOES-R convective initiation tool is starting to show some higher
percentages over the watch area.

Decided not to post a flash flood watch for our Bluegrass counties,
as they missed out on most of the morning rains that our neigboring
forecast areas received. That area does have lower flash flood
guidance, but one hour guidance is just under 2 inches and think
cells will be progressive enough to stay under these values.

The threat for severe storms should wane as we go through the
evening hours. The front will push through the Ohio River Valley
overnight and Thursday morning. A chance of storms will linger
across south central Kentucky during the day Thursday, but most of
the region should see a pleasant day with highs in the upper 70s to
around 80 as well as dewpoints in the mid 50s over the north and low
60s over the Parkways in KY.

Models are hinting at potentially another wave developing overnight
in Missouri and pushing toward our western forecast area by
daybreak.

.LONG TERM (Friday through Wednesday)...
Issued at 250 PM EDT Wed Jun 4 2014

The long term will start out with weak ridging aloft and at the
surface. The cold front that passed through should be well to the
south of the forecast area by this time. A weak wave will ride along
this boundary bringing the chance for some showers and thunderstorms
to far southern and western portions of the forecast area. The
storms should diminish after sunset with dry conditions expected
overnight. Storms will then begin to develop across the southwest
portions of the forecast area again on Saturday as a low pressure
system develops to the west. Rain and storms chances will increase
overnight a warm front associated with the low pressure system moves
north across the area.

Model guidance begins to diverge Sunday and after as the ECMWF
swings the cold front associated with this front through much
quicker than the GFS. The former brings the front through during the
day on Sunday, while the latter keeps the area in the warm sector
through the daylight hours. Will keep pops around 50% though the day
Sunday and decrease them a bit into the overnight hours.

Through the first half of the next work week multiple upper level
disturbance may track across the lower Ohio Valley. Hwever, the GFS
is much more robust than the ECMWF with these disturbances and
suggest higher precipitation coverage. However, given the
uncertainty will keep precipitation chances in the slight category
for now.

&&

.AVIATION (18Z TAF Update)...
Issued at 125 PM EDT Wed Jun 4 2014

Low pressure area analyzed over west central Indiana is along a
frontal boundary stretching from KSTL to roughly KILN. Earlier
storms have provided some inhibition from new development, but now
that those clouds are dissipating, we expect new development both
along this front and with other boundaries in the area, given the
soupy airmass in place. These storms have the best chance to get
into the KSDF area first, then KLEX and KBWG, with gusty winds,
perhaps higher than what I have in tempo groups, but will narrow
down the threat as storms evolve. The front will come through after
midnight, swinging winds around first to northwesterly then
northeasterly during the day Thursday. Model soundings indicate a
period of MVFR cigs behind the front, so have included until we can
warm up some mid morning Thursday.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........13
Mesoscale......AMS
Short Term.....RJS
Long Term......EER
Aviation.......RJS
Hazardous weather outlook, Jun 4, 4:18 PM EDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
418 PM EDT WED JUN 4 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-052030-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
418 PM EDT WED JUN 4 2014 /318 PM CDT WED JUN 4 2014/

...TORNADO WATCH 219 IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING. DAMAGING
WINDS AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER
HAZARDS...THOUGH ISOLATED TORNADOES CAN NOT BE RULED OUT.
TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THUNDERSTORMS THIS
EVENING WHICH MAY RESULT IN LOCALIZED FLOODING IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA SATURDAY THROUGH
SUNDAY AS ANOTHER WEATHER SYSTEM MOVES THROUGH. HEAVY
RAIN...GUSTY WINDS...AND DANGEROUS LIGHTNING WILL BE POSSIBLE WITH
ANY STORM THAT DEVELOPS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY SEVERE WEATHER OR FLOODING TO
THE NATIONAL WEATHER SERVICE THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

13

In the hours before

Special weather statement, Jun 4, 5:26 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
526 PM EDT WED JUN 4 2014

KYZ028-045-053-042155-
HARDIN KY-LARUE KY-NELSON KY-
526 PM EDT WED JUN 4 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF ELIZABETHTOWN...AND MOVING
EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ELIZABETHTOWN...
  CREST AND INDIAN HILLS...
  TUNNEL HILLS AND COLESBURG...
  YOUNGER CREEK...
  ROANOKE AND BOSTON...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
91 AND 94.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10
AND 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3782 8603 3782 8600 3786 8598 3783 8575
      3781 8574 3781 8572 3782 8568 3781 8559
      3757 8568 3776 8606
TIME...MOT...LOC 2126Z 289DEG 29KT 3777 8594

EER
Special weather statement, Jun 4, 5:45 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 PM CDT WED JUN 4 2014

INZ089-KYZ023-024-042215-
BRECKINRIDGE KY-HANCOCK KY-PERRY IN-
445 PM CDT WED JUN 4 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAWESVILLE...AND MOVING EAST AT 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HAWESVILLE...
  HARDINSBURG...
  TELL CITY...
  TOBINSPORT AND CLOVERPORT...
  HOLT AND HARDINGROVE...
  STEPHENSPORT AND SAMPLE...
  MYSTIC...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3801 8683 3800 8681 3801 8680 3790 8628
      3767 8646 3787 8690 3791 8693
TIME...MOT...LOC 2145Z 289DEG 29KT 3787 8668

EER
Special weather statement, Jun 4, 5:53 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
553 PM EDT WED JUN 4 2014

KYZ028-045-053-042225-
HARDIN KY-LARUE KY-NELSON KY-
553 PM EDT WED JUN 4 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 50
MPH WINDS...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ELIZABETHTOWN...AND MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  ELIZABETHTOWN...
  ROANOKE...
  NELSONVILLE...
  ATHERTONVILLE AND LYONS...
  NEW HAVEN AND BLUE GAP...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
89 AND 94.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3769 8546 3753 8557 3766 8588 3777 8581
TIME...MOT...LOC 2153Z 285DEG 27KT 3768 8578

EER
Local storm report, Jun 4, 6:02 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
602 PM EDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     7 SW FRANKFORT          38.12N  84.96W
06/04/2014  M60 MPH          FRANKLIN           KY   MESONET

&&

EVENT NUMBER LMK1400623

RL
Special weather statement, Jun 4, 6:11 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
611 PM EDT WED JUN 4 2014

KYZ041-048-049-057-042240-
CLARK KY-FAYETTE KY-JESSAMINE KY-MADISON KY-
611 PM EDT WED JUN 4 2014

...THUNDERSTORM WITH LIGHTNING...VERY HEAVY RAIN...AND WINDS AROUND
30 MPH...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NICHOLASVILLE...AND MOVING EAST AT 30 MPH.

CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN REDUCING VISIBILITIES
AND GUSTY WINDS AROUND 30 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  NICHOLASVILLE...
  SPEARS AND VALLEY VIEW...
  STRINGTOWN AND ATHENS...
  BLUE GRASS AND HOOTENTOWN...
  REDHOUSE AND FORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3794 8413 3776 8425 3786 8458 3795 8456
TIME...MOT...LOC 2210Z 285DEG 30KT 3789 8448

TWF
Special weather statement, Jun 4, 6:29 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
629 PM EDT WED JUN 4 2014

KYZ045-054-042300-
MARION KY-NELSON KY-
629 PM EDT WED JUN 4 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES EAST OF HODGENVILLE...AND MOVING EAST AT
30 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEBANON...
  RAYWICK AND SAINT FRANCIS...
  FROGTOWN...
  SAINT MARY AND SAINT JOSEPH...
  BELLTOWN AND NEW MARKET...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3744 8529 3745 8532 3747 8534 3747 8536
      3754 8550 3755 8551 3758 8558 3766 8554
      3760 8518 3743 8527
TIME...MOT...LOC 2230Z 290DEG 28KT 3759 8549

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:43 PM EDTSpecial Weather StatementLMKScott32 min
Jun 4, 3:13 PM EDTSpecial Weather StatementLMKFranklin, Henry, Shelby32 min
Jun 4, 3:41 PM EDTSpecial Weather StatementLMKClark, Madison29 min
Jun 4, 3:49 PM EDTSevere Thunderstorm WarningLMKClark, Madison21 min
Jun 4, 3:51 PM EDTSevere Thunderstorm WarningLMKHarrison, Scott29 min
Jun 4, 4:12 PM EDTSpecial Weather StatementLMKMadison13 min
Jun 4, 4:13 PM EDTSpecial Weather StatementLMKRobertson7 min
Jun 4, 4:22 PM EDTSpecial Weather StatementLMKBourbon, Nicholas28 min
Jun 4, 4:33 PM EDTSpecial Weather StatementLMKMeade32 min
Jun 4, 4:53 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade32 min
Jun 4, 5:10 PM EDTSpecial Weather StatementLMKHancock30 min
Jun 4, 5:16 PM EDTSpecial Weather StatementLMKShelby29 min
Jun 4, 5:26 PM EDTSpecial Weather StatementLMKHardin29 min
Jun 4, 5:37 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Woodford28 min
Jun 4, 5:45 PM EDTSpecial Weather StatementLMKBreckinridge, Hancock30 min
Jun 4, 5:53 PM EDTSpecial Weather StatementLMKLarue32 min
Jun 4, 5:59 PM EDTSevere Thunderstorm WarningLMKHardin, Larue, Nelson31 min
Jun 4, 6:11 PM EDTSpecial Weather StatementLMKMadison29 min
Jun 4, 6:18 PM EDTSevere Thunderstorm WarningLMKClark, Fayette, Jessamine, Madison32 min
Jun 4, 6:19 PM EDTAreal Flood AdvisoryLMKHancock3 hr
Jun 4, 6:29 PM EDTSpecial Weather StatementLMKMarion31 min
Jun 4, 6:49 PM EDTSevere Thunderstorm WarningLMKMadison21 min
Jun 4, 7:41 PM EDTSpecial Weather StatementLMKButler, Ohio29 min
Jun 4, 7:46 PM EDTSpecial Weather StatementLMKHancock29 min
Jun 4, 7:57 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Warren33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.